Immune checkpoint inhibitors such as anti-CTLA-4 (cytotoxic T-lymphocyte-associated protein 4), anti-PD-1 (programmed cell death protein 1), and PD-L1 (programmed cell death protein-ligand 1) are emerging drugs that have radically changed treatment and prognosis of different types of tumors. However, despite their considerable benefits, immune checkpoint inhibitors are associated with numerous side effects involving several organs. Gastrointestinal toxicities represent some of these most common adverse events. While clinical presentation usually ranges from mild diarrhea to life-threatening colitis, typical endoscopic and histologic findings of immune-mediated colitis often resemble those of inflammatory bowel diseases. However, less common patterns are lymphocytic colitis and, rarely, collagenous colitis. Physician and pathologists must be aware of the wide spectrum of clinical and histological findings that may be encountered in immune-related gastro-intestinal toxicities. We report a rare and atypical case of collagenous colitis occurred in a woman affected by stage IV lung adenocarcinoma, on atezolizumab therapy.

Gallo, A., Talerico, R., Novello, L., Giustiniani, M. C., D'Argento, E., Bria, E., Montalto, M., Collagenous colitis and atezolizumab therapy: an atypical case., <<CLINICAL JOURNAL OF GASTROENTEROLOGY>>, 2021; 2021 (14): 165-169. [doi:10.1007/s12328-020-01276-4] [http://hdl.handle.net/10807/210402]

Collagenous colitis and atezolizumab therapy: an atypical case.

Gallo, Antonella
;
Novello, Luca;Giustiniani, Maria Cristina;D'Argento, Ettore;Bria, Emilio;Montalto, Massimo
2021

Abstract

Immune checkpoint inhibitors such as anti-CTLA-4 (cytotoxic T-lymphocyte-associated protein 4), anti-PD-1 (programmed cell death protein 1), and PD-L1 (programmed cell death protein-ligand 1) are emerging drugs that have radically changed treatment and prognosis of different types of tumors. However, despite their considerable benefits, immune checkpoint inhibitors are associated with numerous side effects involving several organs. Gastrointestinal toxicities represent some of these most common adverse events. While clinical presentation usually ranges from mild diarrhea to life-threatening colitis, typical endoscopic and histologic findings of immune-mediated colitis often resemble those of inflammatory bowel diseases. However, less common patterns are lymphocytic colitis and, rarely, collagenous colitis. Physician and pathologists must be aware of the wide spectrum of clinical and histological findings that may be encountered in immune-related gastro-intestinal toxicities. We report a rare and atypical case of collagenous colitis occurred in a woman affected by stage IV lung adenocarcinoma, on atezolizumab therapy.
Inglese
Gallo, A., Talerico, R., Novello, L., Giustiniani, M. C., D'Argento, E., Bria, E., Montalto, M., Collagenous colitis and atezolizumab therapy: an atypical case., <<CLINICAL JOURNAL OF GASTROENTEROLOGY>>, 2021; 2021 (14): 165-169. [doi:10.1007/s12328-020-01276-4] [http://hdl.handle.net/10807/210402]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10807/210402
Citazioni
  • ???jsp.display-item.citation.pmc??? 3
  • Scopus 4
  • ???jsp.display-item.citation.isi??? 4
social impact